Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 284, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 4:17 PM CDT for Custer County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 4:17 PM CDT (21:17 UTC)
- Expired
- Jul 12, 2007, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:20 PM CDT | HAIL 0.75 | 7 E Callaway, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 122117 SVRLBF NEC041-122200- /O.NEW.KLBF.SV.W.0284.070712T2117Z-070712T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 417 PM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 500 PM CDT * AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF PRESSEY STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 8 MILES SOUTH OF BROKEN BOW...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD BY 445 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4143 9933 4131 10012 4106 10009 4106 9922 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 122134 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 433 PM CDT THU JUL 12 2007 NEC041-122200- /O.CON.KLBF.SV.W.0284.000000T0000Z-070712T2200Z/ CUSTER NE- 433 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN CUSTER COUNTY... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 183 MILE MARKER 80 TO OCONTO...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF BROKEN BOW TO 18 MILES SOUTH OF BROKEN BOW...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD BY 440 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4143 9933 4131 10012 4106 10009 4106 9922 $$ MASEK
000 WWUS53 KLBF 122201 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 501 PM CDT THU JUL 12 2007 NEC041-122211- /O.EXP.KLBF.SV.W.0284.000000T0000Z-070712T2200Z/ CUSTER NE- 501 PM CDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUSTER COUNTY EXPIRES AT 500 PM CDT... THE THUNDERSTORM HAS EXITED THE COUNTY. ADDITIONAL DEVELOPMENT IS STILL POSSIBLE YET THIS EVENING. LAT...LON 4143 9933 4131 10012 4106 10009 4106 9922 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:43 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 12, 2:43 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT THU JUL 12 2007 .SYNOPSIS... COLD FRONT DROPPING SOUTH THIS AFTN WITH SEVERE THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. WINDS ALOFT...SFC CONVERGENCE AND LOW LCL SUGGEST THE POTENTIAL FOR ISOLD TORNADOES. ACTIVITY IS EXPECTED TO COALESCE INTO AN HP MCS ACROSS SWRN NEB THIS EVENING RAISING THE POTENTIAL FOR INTENSE RAINFALL AND FLOODING. PWS OVER 150 PERCENT ARE DEVELOPING ALONG AND SOUTH OF INTERSTATE 80 AND STORMS THIS AFTERNOON HAVE FEATURED VERY HEAVY RAINFALL. AS NOTED BY SPC...OBSERVED HODOGRAPHS SUGGEST LEFT MOVING ANTICYCLONIC STORMS WILL BE DOMINANT. LARGE HAIL WOULD BE THE PRIMARY CONCERN IN THIS ENVIRONMENT. 18Z KLBF SNDG LCLS ARE LESS THAN 3KT AGL. SCAN DERIVED SREH OF ONGOING STORMS SHOW NEGATIVE VALUES SUGGESTING ANTICYCLONIC TORNADO POTENTIAL. && .DISCUSSION... ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER THIS AFTN... COLD FRONT AND HIGH PRESSURE WILL STABILIZE THE ATM FRIDAY AND SATURDAY. CAP STRENGTHENS TO 15C OR SO SUNDAY AND BEYOND AS WRN U.S. UPPER AIR RIDGE BUILDS EASTWARD. FCST TEMPS ARE A BLEND OF GUIDANCE AND NAM12 2M TEMPS THROUGH SUNDAY WHICH PRODUCES HIGHS IN THE 80S TO NEAR 90. THEREAFTER...THE HPC GRIDS PRUDENTLY SUGGEST MID TO UPPER 90S MONDAY THROUGH THURSDAY. THE FCST IS DRY. && .AVIATION... THUNDERSTORMS SHOULD CLEAR TWB098 ROUTE THIS AFTN AND CONTINUE ACROSS THE 274 AND 264 ROUTES UNTIL ROUGHLY 03 TO 06Z. STRATUS IS EXPECTED TO DEVELOP ALONG PARTS OF 264 AND 274 AFTER 06Z. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 513 UNTIL 9 PM CDT (8 PM MDT) && CDC/24
Hazardous weather outlook, Jul 12, 5:35 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 AM CDT THU JUL 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 535 AM CDT THU JUL 12 2007 /435 AM MDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE CENTRAL SANDHILLS TODAY AND WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. AT THIS TIME...THE FRONT IS EXPECTED TO STALL ALONG A LINE EXTENDING FROM ANTIOCH TO SARGENT. AFTERNOON HEATING...COMBINED WITH THE ARRIVAL OF AN UPPER LEVEL DISTURBANCE WILL INITIATE THUNDERSTORMS. SOUTH OF THE FRONT...THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. AS THUNDERSTORMS BECOME BETTER ORGANIZED ACROSS SOUTHWESTERN NEBRASKA THIS EVENING...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...MAINLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA LATE ON FRIDAY AND SATURDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT SOUTH OF A LINE FROM ANTIOCH TO SARGENT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Jul 12, 3:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 6 NNE DUNNING 41.91N 100.06W
07/12/2007 E0.88 INCH BLAINE NE PUBLIC
&&
BTAYLORLocal storm report, Jul 12, 3:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST 9 NNW ANSELMO 41.74N 99.93W
07/12/2007 E70 MPH CUSTER NE PUBLIC
VERY HEAVY RAIN AND PEA SIZED HAIL.
&&
BTAYLORLocal storm report, Jul 12, 4:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 23 NW TRYON 41.79N 101.26W
07/12/2007 E0.88 INCH HOOKER NE PUBLIC
&&
BTAYLORLocal storm report, Jul 12, 4:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 2 SE ANSELMO 41.60N 99.84W
07/12/2007 E60 MPH CUSTER NE CO-OP OBSERVER
DIME SIZE HAIL AND 0.93 INCHES RAIN IN 15 MINUTES
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:38 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 54 min |
| Jul 12, 3:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 12, 3:37 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 53 min |
| Jul 12, 3:44 PM CDT | Tornado Warning | LBF | Custer | 46 min |
| Jul 12, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 46 min |
| Jul 12, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 17 min |
| Jul 12, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.